Hi, my three your old daughter was on methotrexate and she about died from it. She lost her appetite and would not even eat candy. She got down to less than 26 pounds. We gave her weekly injections of it as they said that it could burn your esophagus if taken orally. They encouraged us to take 400mcg of folic acid to help with side affects and they checked her liver and kidneys every 6 weeks and they were elavated once and they were considering taking her off and then we started going to her current doctor and he had a very strong reaction and said that he would not give methotrexate to his dog. He IS an expert on cidp and has published on the subject. I also found an article that was published about 8 months ago about a research project that they did on methotrexate and cidp and found that it did not help. Please google around and look for that. I printed it and gave it to our old neurologist and he just raised his eyebrows. Thank you Lord for good doctors as they are few and far between. Send me a message if you have any questions or if you cannot find it.
After the five day aggressive series of IVIG was done, my doctor put me on a maintenance of one day every two weeks for the infusions. My suggestion would be to tell your doctor to try this so you can find out how you feel. I was on my maintenance for about three years and I did well. I am stable as far as CIDP goes now. Just pay alot of attention to how you feel in-between the IVIG’s, if you feel good (more good days then bad days) most of the time, then your doctor can space them out more, like one day every three weeks or once a month. As I said before, pay attention to how you feel in-between the infusions when they’re spaced out. If you start having more bad days, go back to one day every two weeks.
I was on methotrexate for one year, but I think it was the IVIG’s that helped the most.
Mexthotrexate is another immunosupressant, like imuran cell-cept, cyclosporin, etc. These are usually used to extend the time between IVIG infusions, not alone as a treatment for CIDP. To me it seems like your main problem has been not receiving IVIG on a regular schedule, like once a month infusions. One does need to have regular blood tests for the liver, but I know many with RA who are on this drug, so it must be safe.
I would worry more about getting off the steroids, as that is a rather high dose that you are on. They do terrible things to the body. When I was on a high dose prednisolone infusions for 21 months, I had sleepless nights, irritability, a huge weight gain, a rash all over my body, & ened up with cataract surgery on both eyes. I think it best if you get regular IVIG, & trying this new drug to extend the need for it as often.